Hello, I was diagnosed with PMR in July and I'm suffering with leg and hands cramps something awful. Anyone else having similar problems?

I use to have painful cramps before diagnosis of PMR but these seem to be worst since taking the preds. Especially my hands. Reduced tabs from 10mgs to 9mgs last week and upper arms beginning to stiffen and pain me slightly. More pain than usual in hips this week but cramps still bad. Next week I'm suppose to go down to 8mgs. Next visit with Rheumy is November, and my GP is really good.

4 Replies

oldestnewest
  • Hi Zora,

    Without looking things up, straight off the top of my head, could it be calcium deficiency, I wonder. Pred reduces our ability to utilise calcium properly and the result of this can be cramp.

    If you are having more pain in you hips, then my take would be, don't drop the dose. Talk to your GP first, as it's quite a long time before you see your Rheumy. You have a good GP and I'm sure he/she will be able to advise you well.

    Pats.

  • Ask your GP to check your Vit D levels. My rheumy checked mine recently and it was very low. Now taking supplement and cramps are improving slowly. Wishing you well.

  • I've been having bad cramps for years and the doctor suggested tonic water for the quinine! Didn't prescribe it on NHS though! I find that wearing bed socks (ever so glamorous) helps with night cramps. I now take Adcal supplement but don't think this makes a difference to the cramp. Am reluctant to take any more tablets as my prescription list already reads like a comprehensive pharmacopoeia. My point is that I think my cramps and my PMR are probably separate issues.

  • Pats, thanks very much for your advice. i will stay on 9mgs for an extra week and see how I go, but if the symptoms come back with a vengeance I shall up the dosage. So far it's been bearable. At least I can get out of bed.

    I have been researching online about hand/leg cramps with PMR and still looking for that connection. I had regular Liver function test completed which were always raised and Vit D deficiency was mentioned but only in passing prior to PMR. The cramps were not much of a problem previously, just inconvenient at times. Now I'm taking the Preds, plus Omeprazole, Calceos (chewits) and weekly Alendronic Acid in addition to regular HBP tabs (which include duretics). I think the sweats and cramps are all connected. I'm watching my diet (trying!!) and have been reducing my salt intake for years.

    I will have a word with my GP for advice. He really is very good, but like Annodomini I don't particularly want to add to my meds intake, unless he could add the tonic water.

You may also like...